Your browser does not support JavaScript!
       
LDSB to stock fentanyl antidote
The Limestone District School Board will stock naloxone kits in its secondary schools as a precaution beginning in December 2017. The school board and KFL&A Public Health have been working together on a number of educational campaigns on the prevention of drug use and overdoses in the wake of an opioid crisis that is sweeping across North America.

Naloxone is an antidote that can reverse the harmful effects of an opioid overdose and save someone’s life. The LDSB will supply the intranasal naloxone kits to its 10 high schools and education centres for use by trained staff in the event of a drug overdose on school property. KFL&A Public Health nurses will provide training to school administration and medical emergency response teams. The kits will be stored with other first-aid supplies and/or AEDs in schools.

“It’s the right thing to do,” says Scot Gillam, Supervising Principal of Safe & Caring Schools. “Student safety is paramount, and although we have not seen any overdoses on school property, Limestone believes having the antidote available in case of an emergency is in the best interest for all.”

Gillam explains that schools already stock additional EpiPens for students that may have an allergic reaction, and school medical teams have CPR training; providing overdose awareness and naloxone training is another proactive approach to prevent a potential crisis. “We have a responsibility,” says Gillam.

Schools will receive the intranasal, also known as Narcan, kits shortly along with educational videos and posters. Training is approximately one hour. Schools kits will be re-stocked on an annual basis.

KFL&A Public Health will provide free naloxone kits to someone who is "at risk" of an opioid overdose and their family members and friends, or to a person that is able to help someone "at risk" of an opioid overdose.

For more information about naloxone kits and Fentanyl see:


If you are with someone who has overdosed, call 911 immediately.



Print